Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: constant diareah
|HappyLady27 - Fri Dec 28, 2007 10:04 am|
Hi everyone I hope you had a happy holiday.
My husband is haveing constant diahreah it has been this way for about a week. He went to urgent care they gave him an exam and sent him on his way. However this keeps happening and he is living on diareah meds not feeling so good. He has a Hiatal hurnea could that be it? I am trying to get him to see a real doctor but it takes so long to get a appointment he wont be in for a few weeks .I was hopeing for a oppinon while we were waiting. Thanks sooo much
have a grate day,
|Debbie Miller, RN - Fri Dec 28, 2007 4:18 pm|
Did the doctor do a stool sample for analysis? It could be he has some type of parasite or bacteria that would require treatment. I would call your regular doctor for advice. Constant diarrhea can dehydrate people so it is of some urgency and his physician would likely arrange to see him sooner if he/she knows the situation. So, instead of just requesting an appointment, ask to talk with the doctor or leave a message for the doctor to return your call when convenient. If your doctor is not available there should be someone taking calls in their place.
Some people have reactions to foods that result in diarrhea, commonly this might include artificial sweeteners or milk. Medications can also have this side effect so consider what he may be eating or taking in.
The hernia would not cause the diarrhea. I assume your husband has tried anti-diarrheal medication to see if it resolves that way. These medications should only be taken as directed and for the amount of time recommended. Continuing diarrhea needs to be evaluated. Blood tests may be required to rule out certain diseases and sometimes other procedures are indicated in the diagnostic process.
Best wishes for good health.
|HappyLady27 - Sat Dec 29, 2007 10:32 am|
Thanks so much for responding to me. The doctor at urgent care did not do a stool sample. He did a rectal exam and said he found nothing. I told the nurse what was wrong with my husband at the doctors office but still threre is no available doctor apointment thats why you go to urgent care here. doctors are scarce here.
Thanks so much
|HappyLady27 - Mon Dec 31, 2007 5:20 pm|
it turns out my husband has C- Diff. Can you tell me how contagus is this? Im worried I am in the same house with him, I had brain sugery and I am also around my mother who just had a heart attack. I am a very clean person but am still concerned.
|HappyLady27 - Wed Jan 02, 2008 12:18 pm|
I called the doctor and wanted to get tested for c-diff but inseted I have been having a tiny bit of diareah but nothing like my husband so they want to give me antibiotics to take insted of testing me first should I just take the meds or should I make sure i get tested first.
|Debbie Miller, RN - Wed Jan 02, 2008 2:06 pm|
I'm glad to hear your husband is being treated. Some people also benefit from the addition of acidopholus (supplement) or live-culture yogurt (dietary) to help restore the natural bacteria in the intestines.
As for spread of disease, this is through the fecal oral route. This means you get some of his feces into your mouth. Sounds gross, but this can happen if you do not use good handwashing in your home. Encourage this with everyone living there. Soap and water can prevent the spread completely so use generously. If your skin is dry, follow with a moisturizing hand cream. Wash towels regularly and try to keep the environment clean.
Best wishes to you both.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.